Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Suggest treatment for osteoarthritis

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2015
Answered : 312 Questions
Question
i have been diagnosed wit osteoarthritis and the doctor (endocrinologist) has recomended Prolia. I have also a diagnosis of Barretts esophagus. I take arimidex (6 years now)
had breast removed. I fear the side effects of Prolia. I am 74 years old and fear falling and fractures. My oncologist told me that the serious side effects of Prolia is 1 out of 100 persons. Am I being overly concerned about the side effects for Prolia.
Sun, 3 Jun 2018 in General Health
 
 
Answered by Dr. Eni 47 minutes later
Brief Answer:
You are being overly concerned

Detailed Answer:
Dear ma'am,
From what you describe, I can understand that you have gone through many diseases and that you have had a lot to do with medicine and their side effects.
Now your concern is about osteoporosis, and its danger of fractures, which can lead to very serious conditions. Your doctor (endocrinologist) has suggested you Prolia, which is a new biologic drug, and which has been working miracles in patients with osteoporosis.
As you may know very well, every drug has side effects, but the decision if to use the drug is made after weighing the gains against the side effects, and in your case, the best decision suggested by your doctor is the use of the drug Prolia.
I would second his opinion, since Prolia has serious effects in 1 out of 100 patients, and on the other hand, the benefits from this therapy are considerable.
It is normal to overact sometimes to new medication added to the ones that you already have, and it is normal to make an informed decision about the drugs you want to use.
I hope I have helped you with my answer. If you have any other question, please write me. Wish you health!
Manoku Eni M.D.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor